Alert archive / Kansas / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Nov 29, 2015, 2:52 AM CST for 8 counties in Kansas. It was in force for 32 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 29, 2015, 2:52 AM CST (08:52 UTC)
- Expired
- Nov 30, 2015, 10:23 AM CST
- In force
- 32 hr
- Issued by
- NWS Wichita, KS
Counties Chase County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 3:10 AM CST | ICE STORM | Hillsboro, KS | SOME TREE LIMBS DOWN WITH SPORADIC POWER OUTAGES. |
| Nov 29, 3:24 AM CST | FREEZING RAIN 0 | Kingman, KS | BRIDGES ICY ACROSS COUNTY...WITH SOME TREE LIMBS DOWN AND SPORADIC POWER OUTAGES. |
| Nov 29, 3:29 AM CST | ICE STORM | Hutchinson, KS | WIDESPREAD POWER OUTAGES ACROSS HUTCHINSON DUE TO DOWNED TREE LIMBS ON POWER LINES. LAW ENFORCEMENT SUSPECTS MUCH OF THE SAME IS OCCURRING COUNTYWIDE...THEY JUST HAVE NOT RECEIVED ANY REPORTS. |
| Nov 29, 3:36 AM CST | ICE STORM | Mcpherson, KS | SEVERAL POWERLINES DOWN ACROSS THE COUNTY. ICE ACCUMULATION AMOUNT WAS UNKNOWN. |
| Nov 29, 3:40 AM CST | ICE STORM | North Newton, KS | LAW ENFORCEMENT RECEIVED REPORT OF A FEW POWERLINES DOWN ALONG WITH A FEW BLOWN TRANSFORMERS. ICE ACCUMULATION AMOUNT IS UNKNOWN. |
| Nov 29, 4:00 AM CST | ICE STORM | Salina, KS | A FEW DOWNED TREE LIMBS REPORTED. ICE ACCUMULATION AMOUNT IS UNKNOWN. |
| Nov 29, 6:56 AM CST | ICE STORM | 1 E Hutchinson, KS | POWER OUTAGE AFFECTING 110 HOMES. MULTIPLE TREE LIMBS DONW OF VARIOUS SIZES. |
| Nov 29, 6:56 AM CST | ICE STORM | 5 Ne Haven, KS | POWER LINES DOWN, 80 HOMES WITHOUT POWER. |
| Nov 29, 7:21 AM CST | ICE STORM | 5 W Hutchinson, KS | POWER LINES DOWN. 40 HOMES AFFECTED. |
| Nov 29, 7:21 AM CST | ICE STORM | Hutchinson, KS | MANY TREE LIMBS DOWN OF VARIOUS SIZES. POWER LINES DOWN. 450 HOMES AFFECTED. INFORMATION FROM SOCIAL MEADIA AND UTILITY OUTAGE INFORMATION. |
| Nov 29, 7:21 AM CST | ICE STORM | Hutchinson, KS | MANY TREE LIMBS DOWN OF VARIOUS SIZES. POWER LINES DOWN. 450 HOMES AFFECTED. INFORMATION FROM SOCIAL MEADIAL AND UTILITY OUTAGE INFORMATION. |
| Nov 29, 8:26 AM CST | ICE STORM 6 | Hillsboro, KS | ESTIMATED 6 INCH TREE LIMB DOWN. INFORMATION RECEIVED VIA SOCIAL MEDIA. |
| Nov 29, 8:38 AM CST | ICE STORM | Hillsboro, KS | MANY TREE LIMBS AND POWER LINES DOWN. SOME TREE LIMBS ESTIMATED TO BE UP TO 18 INCHES IN DIAMETER. INFORMATION GATHERED FROM PUBLIC AND CONFIRMED BY LAW ENFOREMENT. |
| Nov 29, 10:55 AM CST | ICE STORM 4 | Cottonwood Falls, KS | ESTIMATED 4 INCH TREE LIMB DOWN DAMAGING FENCE LINE. |
| Nov 29, 10:55 AM CST | ICE STORM 4 | Lindsborg, KS | ESTIMATED 4 INCH TREE LIMB AND POWER LINES DOWN. |
| Nov 29, 10:55 AM CST | ICE STORM 8 | Hutchinson, KS | ESTIMATED 8 INCH TREE LIMB DOWN TANGLED IN POWER LINES. |
| Nov 29, 10:55 AM CST | ICE STORM | Mcpherson, KS | WIDE SPREAD TREE DAMAGE AND POWER LINES DOWN THROUGHOUT MCPHERSON. |
| Nov 29, 11:03 AM CST | ICE STORM 6 | Burrton, KS | ESTIMATED 6 INCH TREE LIMB DOWN. |
| Nov 29, 11:03 AM CST | ICE STORM | Arlington, KS | POWER LINES DOWN. |
| Nov 29, 11:03 AM CST | ICE STORM | Hesston, KS | POWER LINES DOWN IN THE CITY OF HESSTON. |
| Nov 29, 11:03 AM CST | ICE STORM | Hutchinson, KS | BRIEF PROPANE GAS RESLEASE DUE TO FROZEN VALVE. GAS RELEASE NOW CONTAINED. |
| Nov 29, 11:03 AM CST | ICE STORM | Kingman, KS | TREE LIMBS AND POWER LINES DOWN, CAUSED A BREIF SMALL FIRE. NO DAMAGE TO STRUCTURES. |
| Nov 29, 11:03 AM CST | ICE STORM | Newton, KS | WIDESPREAD TREE DAMAGE AND POWERS LINES DOWN IN THE CITY OF NEWTON. |
| Nov 29, 11:03 AM CST | ICE STORM | Sedgwick, KS | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WWUS43 KICT 290852 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 252 AM CST SUN NOV 29 2015 KSZ071-072-094-095-098-291000- /O.CAN.KICT.WW.Y.0009.000000T0000Z-151129T1200Z/ WOODSON-ALLEN-ELK-WILSON-CHAUTAUQUA- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... SEDAN...CEDAR VALE 252 AM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES OVER FAR SOUTHEAST KANSAS HAVE WARMED ABOVE FREEZING...ENDING THE FREEZING PRECIPITATION THREAT. $$ KSZ049>053-067-068-292300- /O.UPG.KICT.WW.Y.0009.000000T0000Z-151129T1200Z/ /O.NEW.KICT.WS.W.0002.151129T0852Z-151130T0000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 252 AM CST SUN NOV 29 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH EARLY THIS EVENING. * MAIN IMPACT...PERIODS OF LIGHT TO MODERATE FREEZING RAIN AND FREEZING DRIZZLE WILL AFFECT THE AREA THROUGH EARLY THIS EVENING. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- QUARTER INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE LIKELY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ047-048-069-070-082-083-091>093-292300- /O.EXT.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/ BARTON-ELLSWORTH-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY 252 AM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE WILL AFFECT THE AREA THROUGH EARLY THIS EVENING. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE-TENTH OF AN INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
6 follow-up statements
111 WWUS43 KICT 291225 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 625 AM CST SUN NOV 29 2015 KSZ049>053-067-068-300000- /O.CON.KICT.WS.W.0002.000000T0000Z-151130T0000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 625 AM CST SUN NOV 29 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY THROUGH TONIGHT. * MAIN IMPACT...PERIODS OF LIGHT TO MODERATE FREEZING RAIN AND FREEZING DRIZZLE. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- QUARTER INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE LIKELY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ032-033-300000- /O.EXA.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD 625 AM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY THROUGH TONIGHT. * MAIN IMPACT...PERIODS OF LIGHT FREEZING DRIZZLE. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- TENTH OF AN INCH ARE POSSIBLE. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ047-048-069-070-082-083-091>093-300000- /O.CON.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/ BARTON-ELLSWORTH-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY 625 AM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY THROUGH TONIGHT. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- TENTH OF AN INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
652 WWUS43 KICT 291836 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1236 PM CST SUN NOV 29 2015 DEFAULT OVERVIEW SECTION KSZ069-070-082-083-091>093-291945- /O.CAN.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/ BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANDOVER... ROSE HILL...EUREKA...MADISON...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 1236 PM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS SOUTHERN KANSAS AND ARE EXPECTED TO REMAIN ABOVE FREEZING...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ KSZ049>053-067-068-300000- /O.CON.KICT.WS.W.0002.000000T0000Z-151130T0000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 1236 PM CST SUN NOV 29 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY THROUGH TONIGHT. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE. * ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS ARE EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE LIKELY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ032-033-047-048-300000- /O.CON.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON 1236 PM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY THROUGH TONIGHT. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE. * ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS ARE EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JAKUB
950 WWUS43 KICT 292038 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 238 PM CST SUN NOV 29 2015 DEFAULT OVERVIEW SECTION KSZ082-301045- /O.EXB.KICT.WS.W.0002.000000T0000Z-151130T1800Z/ KINGMAN- INCLUDING THE CITY OF...KINGMAN 238 PM CST SUN NOV 29 2015 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. * TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE POSSIBLY MIXED WITH SLEET OR SNOW LATE TONIGHT. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS BETWEEN ONE- TENTH AND ONE-QUARTER INCH ARE EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE LIKELY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ049>053-067-068-301045- /O.EXT.KICT.WS.W.0002.000000T0000Z-151130T1800Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 238 PM CST SUN NOV 29 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST MONDAY... * TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE POSSIBLY MIXED WITH SLEET OR SNOW LATE TONIGHT. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS BETWEEN ONE- TENTH AND ONE-QUARTER INCH ARE EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE LIKELY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ032-033-047-048-301045- /O.EXT.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON 238 PM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... * TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE MIXING WITH SLEET AND SNOW TONIGHT. SLEET AND SNOW ACCUMULATIONS BETWEEN 1 AND 2 INCHES. * ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS IN ADDITION TO 1 OR PERHAPS 2 INCHES OF SLEET AND SNOW. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
712 WWUS43 KICT 300220 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 820 PM CST SUN NOV 29 2015 KSZ049>053-067-068-082-301630- /O.CON.KICT.WS.W.0002.000000T0000Z-151130T1800Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON...KINGMAN 820 PM CST SUN NOV 29 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE POSSIBLY MIXED WITH SLEET OR SNOW LATE TONIGHT. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS BETWEEN ONE- TENTH AND ONE-QUARTER INCH ARE EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE LIKELY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ032-033-047-048-301630- /O.CON.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON 820 PM CST SUN NOV 29 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE MIXING WITH SLEET AND SNOW TONIGHT. SLEET AND SNOW ACCUMULATIONS BETWEEN 1 AND 2 INCHES. * ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS IN ADDITION TO 1 OR PERHAPS 2 INCHES OF SLEET AND SNOW. * OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ BILLINGS WRIGHT
082 WWUS43 KICT 300918 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 AM CST MON NOV 30 2015 ...WINTRY PRECIPITATION ENDING THIS MORNING... KSZ049>053-067-068-082-301800- /O.CON.KICT.WS.W.0002.000000T0000Z-151130T1800Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON...KINGMAN 318 AM CST MON NOV 30 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH MID TO LATE MORNING. * MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING DRIZZLE POSSIBLY MIXED WITH SLEET AND SNOW. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- QUARTER INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. * OTHER IMPACTS...PATCHY SLICK SPOTS ON ROADS...AND SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ032-033-047-048-301800- /O.CON.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON 318 AM CST MON NOV 30 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH MID TO LATE MORNING. * MAIN IMPACT...PERIODS OF LIGHT SNOW AND SLEET MIXED WITH FREEZING RAIN AND FREEZING DRIZZLE. * ICE ACCUMULATION...ADDITIONAL LIGHT ICE ACCUMULATIONS ARE POSSIBLE. * SNOW ACCUMULATION...UP TO AROUND ONE INCH IS POSSIBLE...MAINLY NORTHWEST OF GREAT BEND TO LINCOLN * OTHER IMPACTS...PATCHY SLICK SPOTS ON ROADS...AND SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
792 WWUS43 KICT 301623 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1023 AM CST MON NOV 30 2015 DEFAULT OVERVIEW SECTION KSZ049>053-067-068-082-301730- /O.CAN.KICT.WS.W.0002.000000T0000Z-151130T1800Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON...KINGMAN 1023 AM CST MON NOV 30 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER STORM WARNING. NO HAZARDOUS WINTER WEATHER IS EXPECTED FOR THE REMAINDER OF TODAY. HOWEVER...LIGHT RAIN AND DRIZZLE ARE STILL POSSIBLE THIS MORNING. $$ KSZ032-033-047-048-301730- /O.CAN.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON 1023 AM CST MON NOV 30 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW OR A MIXTURE OF LIGHT SNOW IS STILL POSSIBLE THIS MORNING. HOWEVER...AMOUNTS WILL BE VERY LIGHT AND SHOULD NOT POSE ANY HAZARDOUS CONDITIONS ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 11:04 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 28, 11:04 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1104 PM CST SAT NOV 28 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 214 PM CST SAT NOV 28 2015 A MID/UPPER TROUGH OVER THE CENTRAL GREAT BASIN AREA WILL CONTINUE TO BRING A MOIST SOUTHWEST FLOW REGIME TO THE CENTRAL PLAINS STATES THROUGH THE WEEKEND WITH PERIODS OF FREEZING DRIZZLE AND LIGHT FREEZING RAIN REMAINING POSSIBLE ACROSS MUCH OF THE AREA WITH PERIODIC EPISODES OF ISENTROPIC UPGLIDE. THE WINTER WEATHER ADVISORY WILL BE EXTENDED THROUGH THE NIGHT TO ACCOUNT FOR ADDITIONAL LIGHT FREEZING DRIZZLE AND A FEW POCKETS OF LIGHT FREEZING RAIN MIXED WITH SLEET AT TIMES. LIGHT MIXED PRECIPITATION WILL REMAIN POSSIBLE ON SUNDAY...HOWEVER AS LOW LEVEL WINDS VEER TO MORE OF AN EASTERLY DIRECTION THE FREEZING LINE SHOULD BEGIN TO RETREAT WEST-NORTHWEST ALLOWING MUCH OF SOUTHEAST KS AND PORTIONS OF SOUTH CENTRAL KANSAS TO TRANSITION TO LIGHT RAIN SHOWERS OR DRIZZLE DURING THE AFTERNOON HOURS ON SUNDAY. THE PRIMARY MID/UPPER TROUGH THAT HAS BEEN PARKED ACROSS THE CENTRAL GREAT BASIN AREA IS PROGGED TO TRANSLATE EASTWARD ON SUNDAY AND MONDAY BRINGING ANOTHER ROUND OF PRECIPITATION TO MUCH OF THE AREA LATE SUNDAY POSSIBLY LINGERING INTO THE DAY ON MONDAY. POINT SOUNDINGS ACROSS CENTRAL KS CONTINUE TO INDICATE AN ELEVATED WARM LAYER WITH PARTIAL MELTING SUPPORTING A MIX OF ICE PELLETS AND PERHAPS SOME SNOW WHILE THE PRIMARY PRECIPITATION TYPE FURTHER SOUTH AND EAST WILL REMAIN RAIN OR FREEZING RAIN DEPENDING ON THE SFC TEMPERATURES. THEREFORE...MAINTAINED A WINTRY MIX IN THE FORECAST THROUGH THE PERIOD AND A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED SUNDAY NIGHT/EARLY MONDAY. MAINTAINED MID POPS ACROSS MUCH OF THE AREA ON MONDAY ALTHOUGH LARGE- SCALE FORCING FOR SUBSIDENCE WILL BE ON THE INCREASE AS THE TROUGH MOVES EASTWARD ACROSS THE CENTRAL PLAINS STATES. DEEP LAYER WESTERLY FLOW ON THE SOUTH SIDE OF THE MID/UPPER TROUGH SHOULD ALLOW FOR RISING TEMPERATURES AND A DECREASE IN PRECIPITATION AS WE MOVE THROUGH THE DAY. TUE...DRY WEATHER CONDITIONS WILL RETURN ACROSS THE REGION WITH A RETURN TO MORE SEASONABLE TEMPERATURES WITH HIGHS IN THE 40S/AROUND 50. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 214 PM CST SAT NOV 28 2015 RISING HEIGHTS/INCREASING THICKNESS ARE PROGGED AS WE MOVE THROUGH THE WEEK AS A MID/UPPER RIDGE TRANSLATES EASTWARD ACROSS THE CENTRAL CONUS. THIS WILL LEAD TO SEASONABLY MILD TEMPERATURES AND DRY WEATHER CONDITIONS THROUGH THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1055 PM CST SAT NOV 28 2015 A WEAK INVERTED SURFACE TROUGH AXIS FROM SOUTH-CENTRAL KS TO EASTERN OK WILL PERSIST INTO SUNDAY...KEEPING LIGHT NORTHEASTERLY FLOW AND A VERY MOIST/SATURATED BOUNDARY LAYER IN PLACE. EXPECTING IFR/LIFR CONDITIONS TO PERSIST TONIGHT INTO SUNDAY EVENING EVERYWHERE ALONG/SOUTH OF INTERSTATE 70. A STRONG UPPER LEVEL JET STREAM WILL PERSIST FROM THE BAJA NORTHEASTWARD TO OVER THE CENTRAL PLAINS INTO SUNDAY WITH EMBEDDED WEAK PERTURBATIONS CAPABLE OF INDUCING LIFT AND LIGHT FREEZING RAIN AND LIGHT FREEZING DRIZZLE. THE HUT...ICT AND SLN TERMINALS STAND THE HIGHEST PROBABILITIES FOR MEASURABLE LIGHT FREEZING RAIN AND CERTAINLY OCCASIONAL LIGHT FREEZING DRIZZLE. THE CNU TAF SITE IS WARM ENOUGH FOR PERIODS OF LIGHT RAIN THROUGH SUNDAY. ANOTHER AREA OF UPPER DIVERGENCE IS FORECAST SUNDAY NIGHT WITH A VERY MOIST ATMOSPHERE...SUPPORTIVE OF A MIX OF LIGHT FREEZING AND LIQUID PRECIPITATION ACROSS THE AREA. EXPECTING POOR FLYING CONDITIONS AT MOST TERMINALS SUNDAY NIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 30 34 31 40 / 90 40 80 40 HUTCHINSON 29 36 29 38 / 80 40 80 40 NEWTON 30 33 31 38 / 100 40 80 50 ELDORADO 30 35 32 41 / 90 40 70 40 WINFIELD-KWLD 31 36 32 42 / 80 40 60 30 RUSSELL 25 29 28 35 / 30 30 80 50 GREAT BEND 25 32 28 36 / 40 40 80 40 SALINA 29 36 30 38 / 60 30 80 60 MCPHERSON 29 36 30 37 / 80 40 80 50 COFFEYVILLE 35 41 36 47 / 50 50 60 30 CHANUTE 33 37 35 45 / 50 50 60 40 IOLA 32 37 34 44 / 50 50 60 40 PARSONS-KPPF 34 40 36 46 / 50 50 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR KSZ032-047>053- 067>072-082-083-091>095-098-099. &&
Hazardous weather outlook, Nov 28, 3:07 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 307 PM CST SAT NOV 28 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 307 PM CST SAT NOV 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LIGHT FREEZING DRIZZLE AND FREEZING RAIN WILL CONTINUE TO IMPACT MUCH OF SOUTH CENTRAL...CENTRAL...AND SOUTHEAST PORTIONS OF KANSAS THROUGH TONIGHT. ANY ADDITIONAL ICE AND SLEET ACCUMULATIONS WILL CONTINUE TO PRODUCE SLICK AND HAZARDOUS ROADS...ESPECIALLY ON UNTREATED AND ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LIGHT WINTRY MIX WILL REMAIN POSSIBLE SUNDAY MORNING BUT WILL TRANSITION TO LIGHT RAIN OR DRIZZLE SUNDAY AFTERNOON. ANOTHER ROUND OF FREEZING RAIN AND ICE PELLETS MAY DEVELOP ACROSS THE AREA SUNDAY NIGHT. ICE AND SLEET ACCUMULATIONS MAY RESULT IN CONTINUED TRAVEL CONCERNS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. RECENT HEAVY RAIN WILL LEAD TO RISES ALONG THE NEOSHO RIVER IN SOUTHEAST KANSAS. THE RIVER IS EXPECTED TO REMAIN JUST BELOW FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Nov 29, 12:35 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1235 AM CST SUN NOV 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM FREEZING RAIN HUTCHINSON 38.07N 97.91W
11/29/2015 M0.50 INCH RENO KS STORM CHASER
STORM TOTAL ICE ACCUMULATION. PERIODIC TREE BRANCHES
SNAPPING. RECEIVED THROUGH SOCIAL MEDIA.
&&
ADKNearby
Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.